Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Taking thyrox for hypothyroidism. Suffer from headaches. Is high blood pressure a side effect of hypothyroidism?

i am 42 year 58 kg married working woman and a mother of 16 year girl child. i am suffering fom hypothyrodism since last 12 year. i had gone through tsh tested after every 6 to 10 months and according to that doctor adjusted my throx dose 75,100 125 mg.

recently i have satreted slight headche at the back. In jan 2013 my bp was 140/90.
again in march 2013 also the same.
now my doctor adviced me thyronom 75mg,thyrowel and calsium tablets.
is the high blood pressure side effect of hypothyrodism ?
should i start bp medicine also?
Asked On : Thu, 4 Apr 2013
Answers:  1 Views:  60
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Welcome to HCM,
You are suffering from Hypothyroidism, and taking your medicines regularly this is really great,in fact this is natural supplementation of hormone which is deficient so please continue to take Thyrox as advised by your doctor and check TSH level to keep in desirable range.
Thyrowel is vitamin and minerals required so you can take safely.
After 40 years of age as hormone begin to decline you need to take calcium supplement to prevent Osteoporosis.
You can have Hypertension without hypothyroidism but due to hypothyroidism there is some increase in peripheral resistance which contributes to diastolic pressure rise ,so you need to keep yourself Euthyroid and take less salt and regular exercise like walking.
Please monitor BP with life style changes if it is persistently high then you may have to start low dose anti hypertensive therapy.
Take care
Good Luck.
Answered: Thu, 4 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor